{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,11]],"date-time":"2026-08-11T23:22:02Z","timestamp":1786490522869,"version":"build-2736575974"},"reference-count":24,"publisher":"SAGE Publications","issue":"12","license":[{"start":{"date-parts":[[2005,12,1]],"date-time":"2005-12-01T00:00:00Z","timestamp":1133395200000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Ann Pharmacother"],"published-print":{"date-parts":[[2005,12]]},"abstract":"<jats:sec>\n                    <jats:title>OBJECTIVE<\/jats:title>\n                    <jats:p>To report a case of acute myocardial infarction (MI) experienced by a patient receiving intravenous immune globulin (IVIG) and review other published cases of MI associated with IVIG.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>CASE SUMMARY<\/jats:title>\n                    <jats:p>An 81-year-old Vietnamese man was prescribed IVIG for treatment of toxic epidermal necrolysis secondary to allopurinol. Thirty minutes following the start of the IVIG infusion, the patient developed crushing retrosternal chest pain and shortness of breath. The pain improved upon discontinuation of IVIG infusion but recurred when IVIG was restarted. The troponin level reached 140 \u03bcg\/L, and a persantine sestamibi stress test (MIBI) indicated anterolateral ischemia. The patient was diagnosed with non\u2013ST-elevation MI. An objective causality assessment using the Naranjo probability scale revealed a probable association between this adverse reaction and IVIG treatment.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>DISCUSSION<\/jats:title>\n                    <jats:p>Although an association between IVIG administration and MI has not been demonstrated in clinical trials, accumulating clinical experience suggests that a relationship between IVIG and myocardial ischemia exists. Twenty published case reports were identified. Risk of acute MI seems to be increased with use of high-dose IVIG and in older individuals, especially those with at least one cardiovascular risk factor, such as ischemic heart disease or hypertension.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>CONCLUSIONS<\/jats:title>\n                    <jats:p>Case reports suggest a causal relationship between the use of IVIG and MI and other thrombotic events. While cardiovascular disease is not considered an absolute contraindication to therapy, expanding indications and subsequent use of IVIG merit that clinicians be aware of patient characteristics that may increase the risk for adverse reactions and recognize early signs of infarction.<\/jats:p>\n                  <\/jats:sec>","DOI":"10.1345\/aph.1g104","type":"journal-article","created":{"date-parts":[[2005,11,15]],"date-time":"2005-11-15T22:18:22Z","timestamp":1132093102000},"page":"2114-2118","source":"Crossref","is-referenced-by-count":23,"title":["Myocardial Infarction Associated with Intravenous Immune Globulin"],"prefix":"10.1177","volume":"39","author":[{"given":"Sunita Bond","family":"Stenton","sequence":"first","affiliation":[{"name":"Sunita Bond Stenton ACPR PharmD, Adverse Drug Reaction Coordinator, Clinical Surveillance Pharmacist, Pharmaceutical Outcomes Program, Children's & Women's Health Centre of British Columbia, Vancouver, British Columbia, Canada; Research Associate, Faculty of Pharmaceutical Sciences, University of British Columbia, Vancouver"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Dawn","family":"Dalen","sequence":"additional","affiliation":[{"name":"Dawn Dalen ACPR PharmD, at time of writing, PharmD Student, Faculty of Pharmaceutical Sciences, University of British Columbia; now, Regional Pharmacy Programs Coordinator, Interior Health Authority, Kelowna, British Columbia"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Kerry","family":"Wilbur","sequence":"additional","affiliation":[{"name":"Kerry Wilbur ACPR PharmD, Pharmacotherapeutic Specialist, Internal Medicine, Vancouver General Hospital, Vancouver; Clinical Assistant Professor, Faculty of Pharmaceutical Sciences, University of British Columbia"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"179","published-online":{"date-parts":[[2005,12,1]]},"reference":[{"key":"bibr1-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1001\/jama.291.19.2367"},{"key":"bibr2-aph.1G104","doi-asserted-by":"publisher","DOI":"10.2165\/00128071-200405030-00003"},{"key":"bibr3-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1126\/science.282.5388.490"},{"issue":"1","key":"bibr4-aph.1G104","first-page":"79","volume":"97","author":"Duhem C","year":"1994","journal-title":"Clin Exp Immunol"},{"key":"bibr5-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1038\/clpt.1981.154"},{"key":"bibr6-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1016\/S0140-6736(86)92511-0"},{"key":"bibr7-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1016\/0140-6736(92)90806-E"},{"key":"bibr8-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1001\/archneur.1992.00530330103025"},{"key":"bibr9-aph.1G104","first-page":"775","volume":"13","author":"Fisman D","year":"1997","journal-title":"Can J Cardiol"},{"key":"bibr10-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1002\/art.38"},{"key":"bibr11-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1136\/ard.59.1.77"},{"key":"bibr12-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1002\/1096-8652(200010)65:2<177::AID-AJH17>3.0.CO;2-K"},{"key":"bibr13-aph.1G104","first-page":"115","volume":"43","author":"Struble E","year":"2002","journal-title":"J Miss State Med Assoc"},{"key":"bibr14-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1177\/000331970205300117"},{"key":"bibr15-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1046\/j.1468-1331.2003.00542.x"},{"key":"bibr16-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1159\/000075091"},{"key":"bibr17-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1007\/s00277-004-0895-2"},{"key":"bibr18-aph.1G104","unstructured":"18. Canadian Adverse Drug Reaction Monitoring Program. Summary of reported adverse drug reactions: immunoglobulin (human) from 1997 to 2004. www.hc-sc.gc.ca\/hpfb-dgpsa\/tpd-dpt\/adr_guideline_e.html (accessed 2004 Oct 17)."},{"key":"bibr19-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1136\/jnnp.68.6.790"},{"key":"bibr20-aph.1G104","doi-asserted-by":"publisher","DOI":"10.4065\/75.1.83"},{"key":"bibr21-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1016\/S0002-9394(14)70844-X"},{"key":"bibr22-aph.1G104","unstructured":"22. Braunwald E, Antmann E, Beasely J, Califf RM, Cheitlin MD, Hochman JS,  ACC\/AHA 2002 guideline update for the management of patients with unstable angina and non\u2013ST-segment elevation myocardial infarction. A report of the American College of Cardiology\/American Heart Association Task Force on Practice Guidelines. www.acc.org\/clinical\/guidelines\/unstable\/update_index.htm (accessed 2004 Oct 3)."},{"key":"bibr23-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1212\/WNL.44.2.223"},{"key":"bibr24-aph.1G104","doi-asserted-by":"publisher","DOI":"10.1177\/014107680109400412"}],"container-title":["Annals of Pharmacotherapy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1345\/aph.1G104","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/full-xml\/10.1345\/aph.1G104","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1345\/aph.1G104","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T11:09:30Z","timestamp":1777374570000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1345\/aph.1G104"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2005,12]]},"references-count":24,"journal-issue":{"issue":"12","published-print":{"date-parts":[[2005,12]]}},"alternative-id":["10.1345\/aph.1G104"],"URL":"https:\/\/doi.org\/10.1345\/aph.1g104","relation":{},"ISSN":["1060-0280","1542-6270"],"issn-type":[{"value":"1060-0280","type":"print"},{"value":"1542-6270","type":"electronic"}],"subject":[],"published":{"date-parts":[[2005,12]]}}}